MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2.5-6-3D-ES
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information an axium coil that failed to detach during a procedure.The patient was undergoing a coil embolization procedure to treat an unruptured saccular aneurysm of a m2 segment.Patient vessel tortuosity was very severe and the physician reported it made the case difficult.It was reported that all devices were prepared as indicated in the instructions for use (ifu).The catheter was flushed continuously during the procedure.The microcatheter was placed at the intended location in the m2.The axium coil (model: apb-2.5-6-3d-es, lot: b093781) was delivered to the aneurysm but could not be detached.About 10 attempts were made to detach the coil with the instant detacher (id) without success.A second id was tried, again about 10 times, without success.It was noted there was nothing wrong with either id.Manual detachment was also attempted 5 times without success.Finally the coil was removed and replaced.There was no damage noted to the catheter. this coil replaced.There was no harm or injury to the patient.
 
Additional Manufacturer Narrative
H3: the axium prime coil was returned for analysis.The axium prime pusher actuator interface (ai) was found to be securely attached to the coupler tube.There was no evidence of detachment attempts using an instant detacher (id) at this location.The hypotube break indicator (hbi) was found intact.There was no evidence of manual detachment attempts at this location.No bends or kinks were found with the axium prime pusher.The coin was found present and still against the lumen stop.The implant coil was found still attached to the pusher.The implant coil was found damaged and had lost its original shape.An in-house instant detacher (model: id-1, lot: 9443624) was then used for a detachment attempt with the returned axium prime coil.The implant coil was detached with no issues.Based on the device analysis and reported information, the customer¿s ¿non-detachment¿ report was confirmed; however, the cause could not be determined.No defect was found with the returned axium prime coil that would have contributed to the event.The instant detachers used in the event was not returned.Therefore, any contribution of the instant detachers towards the non-detachment could not be assessed.It is possible the patient¿s ¿severe¿ vessel tortuosity contributed to the event.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key11960106
Report Number2029214-2021-00698
Device Sequence Number11674565
Product Code KRD
UDI-Device Identifier00847536031913
UDI-Public00847536031913
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/29/2023
Device Model NumberAPB-2.5-6-3D-ES
Device Catalogue NumberAPB-2.5-6-3D-ES
Device Lot NumberB093781
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/06/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2021
Supplement Date Received by Manufacturer09/14/2021
Initial Report FDA Received Date06/08/2021
Supplement Report FDA Received Date09/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1